Alabama, 2001Damaging Wind in Alabama, June 3, 2001
June 3, 2001 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 3, 1:31 PM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 3, 1:31 PM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
231 PM CDT SUN JUN 03 2001
SURFACE ANALYSIS INDICATES SURFACE BOUNDARY LOCATED OVER COLUMBUS MS
TO NEAR BIRMINGHAM TO GADSDEN. NORTH OF FRONT AN AREA OF
THUNDERSTORMS MOVING EAST ACROSS TN VALLEY. THIS AREA OF STORMS HAD
MOVED ACROSS SOUTHERN TN AND SPREAD CLOUDS ACROSS NORTHERN ALABAMA.
RADARS INDICATING NOTHING BACK BEHIND THIS AREA AND WILL BASE 1ST
PERIOD POPS THIS AREA MAINLY ON RADAR AT ISSUANCE. ALONG AND SOUTH OF
BOUNDARY...WHERE ATMOSPHERE IS MOIST AND UNSTABLE...LACK OF CLOUDS
ALLOWED FOR GOOD WARMING. TEMPERATURES IN THIS AREA IN THE UPPER 70S
AND 80S. HAVE ALREADY ISSUED SEVERAL WARNINGS FOR THIS AREA.
MODELS ARE IN PRETTY GOOD AGREEMENT WITH MAIN FEATURES THIS RUN.
UPPER LOW OVER GREAT LAKES SLIDES EAST OVER NEW ENGLAND BY MIDDAY
MONDAY AND ALONG CANADIAN COAST BY TUESDAY. SEVERAL IMPULSES MOVE
NORTHWARD OUT OF THE GULF ACROSS PORTIONS OF ALABAMA. SURFACE
BOUNDARY WILL SLOWLY LIFT NORTHWARD OVERNIGHT. BY MONDAY SURFACE HIGH
PRESSURE SETS UP OFF THE SOUTHEAST COAST AND PUMPS GOOD GULF MOISTURE
INTO FORECAST AREA. WITH MOISTURE...INSTABILITY IN PLACE...SCATTERED
THUNDERSTORMS WILL FIRE IN THE AFTERNOON AND EVENING THROUGH
WEDNESDAY. NEXT FRONT MOVES THROUGH THE AREA ON THURSDAY.
HSV 066/083 068/083 067 4434
BHM 068/087 070/083 069 8445
MGM 070/090 071/086 071 5435
.BHM...NONE.
83
In the hours before
Special weather statement, Jun 3, 10:40 AM CST, 4 hours 55 minutes before
ALZ001>038-040>050-040000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1140 AM CDT SUN JUN 3 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
A FRONTAL BOUNDARY REMAINS ACROSS NORTHERN ALABAMA FROM RUSSELLVILLE
TO HARTSELLE TO FORT PAYNE. THIS FRONT WILL CONTINUE TO SLOWLY MOVE
NORTHWARD DURING THE AFTERNOON. PORTIONS OF NORTH ALABAMA...IN THE
VICINITY OF THIS FRONT...IS WHERE SHOWERS AND THUNDERSTORMS WILL
LIKELY OCCUR THIS AFTERNOON AND EVENING AS A DISTURBANCE ALOFT MOVE
ACROSS THE REGION. A FEW STORMS MAY BECOME SEVERE WITH FREQUENT
LIGHTENING...LARGE HAIL AND GUSTY WINDS POSSIBLE.
ACROSS THE REST OF THE STATE...THE ATMOSPHERE REMAINS VERY
UNSTABLE...BUT CERTAIN PARAMETERS ARE NOT COMING TOGETHER FOR
ORGANIZED SEVERE WEATHER. ISOLATED STORMS MAY BE POSSIBLE THIS
AFTERNOON...AS ABUNDANT LOW LEVEL MOISTURE WILL BE IN PLACE AND
DAYTIME TEMPERATURES RISE TO NEAR 90. A LACK OF LOW LEVEL
CONVERGENCE LOOKS TO BY THE LIMITING FACTOR FOR STORMS...BUT IF ANY
DEVELOP THEY COULD QUICKLY BECOME SEVERE WITH STRONG DAMAGING WINDS
AND HAIL.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOjULD NOT BE NECESSARY THIS AFTERNOON AND TONIGHT.
WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE IS 1
BIRMINGHAM IS 4
MONTGOMERY IS 5
Local storm report, Jun 3, 1:53 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
253 PM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
140 PM SPRINGVILLE AL WIND DAMAGE
06/03/01 ST. CLAIR A FEW TREES WERE BLOWN
DOWN BETWEEN SPRINGVILLE
AND ODENVILLE.
157 PM FORT PAYNE AL 1.00 INCH HAIL
06/03/01 DEKALB QUARTER SIZE HAIL WAS
OBSERVED ON THE NORTH
SIDE OF FORT PAYNE.
200 PM FAYETTE AL 0.75 INCH HAIL
06/03/01 FAYETTE DIME SIZE HAIL REPORTED
JUST SOUTH OF FAYETTE.
225 PM DUKE AL 1.75 INCH HAIL
06/03/01 CALHOUN GOLF BALL SIZE HAIL WAS
OBSERVED ON HIGHWAY 204
NEAR DUKE.
239 PM DUKE AL 0.88 INCH HAIL
06/03/01 CALHOUN NICKEL SIZE HAIL WAS
REPORTED JUST EAST OF
DUKE.
240 PM WEST POINT AL 0.88 INCH HAIL
06/03/01 CULLMAN NICKEL SIZE HAIL FELL IN
NORTHERN CULLMAN COUNTY
NEAR WEST POINT AND
BATTLEGROUND.Local storm report, Jun 3, 2:22 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
322 PM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
240 PM LAFAYETTE AL 0.75 INCH HAIL
06/03/01 CHAMBERS DIME SIZE HAIL WAS
REPORTED WEST OF
LAFAYETTE AND IN THE
CITY.
257 PM GADSDEN AL 0.75 INCH HAIL
06/03/01 ETOWAH DIME SIZE HAIL WAS
REPORTED ON THE EAST SIDE
OF GADSDEN.
300 PM LANETT AL 0.75 INCH HAIL
06/03/01 CHAMBERS DIME SIZE HAIL WAS
OBSERVED FROM LAFAYETTE
TO LANETT.
311 PM JASPER AL 0.88 INCH HAIL
06/03/01 WALKER NICKEL SIZE HAIL WAS
REPORTED NORTH OF HIGHWAY
78 NEAR JASPER.
316 PM FOURNEY AL 1.75 INCH HAIL
06/03/01 CHEROKEE GOLF BALL SIZE HAIL WAS
REPORTED IN FOURNEY.Local storm report, Jun 3, 2:59 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
359 PM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
132 PM LIPSCOMB AL 0.75 INCH HAIL
06/03/01 JEFFERSON DIME SIZE HAIL FELL ALONG
INTERSTATE 459 AND
HIGHWAY 52 NEAR
BESSEMER.
310 PM WARRIOR AL WIND DAMAGE
06/03/01 JEFFERSON TREES AND POWER LINES
WERE BLOWN DOWN IN
WARRIOR.
330 PM QUINTON AL 0.75 INCH HAIL
06/03/01 WALKER DIME SIZE HAIL REPORTED
ALONG THE WARRIOR RIVER
NEAR QUINTON.Thunderstorm Wind, St. Clair
- When
- June 3, 3:35 PM CST to 3:45 PM CST
- Where
- St. Clair County, Whitney
- Measured
- 50 kt (58 mph)
- Property damage
- $4,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.867, -86.300
Scattered trees were blown down from Whitney to Ashville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Georgia, June 3, 2001$96,000 · 1.75 in hail · 60 events
- Flood and Hail in New York, June 3, 2001$704,000 · 1.75 in hail · 11 events
- Heavy Snow in Montana, June 3 to 4, 2001$750,000 · 4 events
- Flash Flood in Missouri, June 3, 2001$700,000 · 1 event
- Hail and Damaging Wind in Alabama, June 3, 20019 injured · $17,000 · 1 in hail · 2 events
- Hail in Arkansas, June 3, 2001$402,000 · 2.75 in hail · 6 events
- Hail in Kansas, June 3, 2001$250,000 · 1 in hail · 1 event
- Hail and Damaging Winds in Florida, June 3, 2001$130,000 · 60 kt wind · 8 events
- Hail and Damaging Winds in Nebraska, June 3, 2001$100,000 · 52 kt wind · 3 events
- High Wind in California, June 3, 2001$60,000 · 60 kt wind · 2 events
- Tornadoes and Hail in Kansas, June 3 to 4, 2001F0 · 35 events
- Flash Flood in Missouri, June 3, 2001$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250193.